Alert archive / Oklahoma / Red Flag Warnings in 2011

Red Flag Warning 36, NWS Norman, OK

June 8, 201110 counties in Oklahoma

NWS Norman, OK issued this red flag warning at Jun 8, 2011, 4:25 AM CDT for 10 counties in Oklahoma. It took effect at Jun 8, 2011, 12:00 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 8, 2011, 4:25 AM CDT (09:25 UTC)
In effect from
Jun 8, 2011, 12:00 PM CDT
Expired
Jun 8, 2011, 8:00 PM CDT
In force
8 hr
Issued by
NWS Norman, OK

Counties Alfalfa County, OK, Beckham County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Major County, OK, Roger Mills County, OK, Washita County, OK, Woods County, OK, Woodward County, OK

The radar

The Vance AFB radar (KVNX), 118 km from the middle of the area, began a volume at 09:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lamont, OK (KLMN), launched 00:00Z, 9.4 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 00:00Z on 2011-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1316 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 00:00Z on 2011-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1316 J/kg
Mixed-layer CIN
-155 J/kg
Mixed-layer LCL
2464 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
149 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

196 
WWUS84 KOUN 080925
RFWOUN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
425 AM CDT WED JUN 8 2011

OKZ004-081030-
/O.CAN.KOUN.FW.A.0037.110608T1700Z-110609T0100Z/
HARPER-
425 AM CDT WED JUN 8 2011

...FIRE WEATHER WATCH IS CANCELLED FOR HARPER COUNTY...

A COLD FRONT WILL BRING NORTHWEST WINDS TO THE AREA DURING
THE AFTERNOON. THE LIGHTER WIND SPEEDS BEHIND THE FRONT
ARE EXPECTED TO MITIGATE FIRE WEATHER BEHAVIOR.

$$

OKZ005-006-009>011-014>016-021-022-081730-
/O.UPG.KOUN.FW.A.0037.110608T1700Z-110609T0100Z/
/O.NEW.KOUN.FW.W.0036.110608T1700Z-110609T0100Z/
WOODS-ALFALFA-ELLIS-WOODWARD-MAJOR-ROGER MILLS-DEWEY-CUSTER-
BECKHAM-WASHITA-
425 AM CDT WED JUN 8 2011

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS
EVENING FOR PARTS OF NORTHWEST AND WEST CENTRAL OKLAHOMA...

* RELATIVE HUMIDITY...10 TO 20 PERCENT

* TEMPERATURE...100 TO 105

* WINDS...FROM THE SOUTH AT 20 TO 25 MPH WITH HIGHER GUSTS.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE
TO YOUR LOCAL FIRE DEPARTMENT.

&&

$$
1 follow-up statement
260 
WWUS84 KOUN 081526
RFWOUN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
1026 AM CDT WED JUN 8 2011

OKZ005-006-009>011-014>016-021-022-090100-
/O.CON.KOUN.FW.W.0036.110608T1700Z-110609T0100Z/
WOODS-ALFALFA-ELLIS-WOODWARD-MAJOR-ROGER MILLS-DEWEY-CUSTER-
BECKHAM-WASHITA-
1026 AM CDT WED JUN 8 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING
FOR PARTS OF NORTHWEST AND WEST CENTRAL OKLAHOMA... 

* RELATIVE HUMIDITY...10 TO 20 PERCENT

* TEMPERATURE...100 TO 105

* WINDS...FROM THE SOUTH AT 20 TO 25 MPH WITH HIGHER GUSTS.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE
TO YOUR LOCAL FIRE DEPARTMENT.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this red flag warning went out at Jun 8, 4:19 AM CDT, 6 minutes earlier.

Area forecast discussion, Jun 8, 4:19 AM CDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
419 AM CDT WED JUN 8 2011

.DISCUSSION...
HOT AND DRY WEATHER WILL CONTINUE ACROSS THE FA TODAY WITH
MORE TRIPLE DIGIT HEAT. A FRONTAL BOUNDARY WILL PUSH INTO FAR
NORTHWEST OKLAHOMA THIS AFTERNOON BEFORE STALLING IN
RESPONSE TO UPPER LOW/TROUGH TO THE WEST. A LITTLE UNSURE HOW
FAR SOUTH THE FRONT WILL PUSH INTO THE AREA AND WIND SPEEDS
IN ADVANCE.  SOUTH WINDS SHOULD REMAIN STRONG ENOUGH FOR
RED FLAG CONDITIONS...SO WILL CONVERT WATCH TO RED FLAG
WARNING..EXCEPT HARPER COUNTY.

6Z NAM12 MORE AGGRESSIVE WITH CONVECTION ALONG THE FRONT BY LATE
AFTERNOON SO CAN'T RULE OUT A FEW STORMS ALONG THE FRONT THROUGH
THE EARLY EVENING HOURS.

SOUTH TO SOUTHWEST WINDS WILL RETURN TO NORTHWEST OKLAHOMA TONIGHT
INTO THURSDAY AS TROUGH MOVES ACROSS THE ROCKIES AND EVENTUALLY
THE NORTHERN/CENTRAL PLAINS. FRONT WILL THEN PUSH BACK INTO NORTHERN
AND WESTERN OKLAHOMA ON FRIDAY WITH A CHANCE FOR LATE AFTERNOON
AND EVENING STORMS.

EC MORE AGGRESSIVE IN PUSHING THE FRONT WELL INTO SOUTHERN PARTS OF
THE FA BY 12Z SATURDAY. FOR NOW WILL STICK WITH A NORTHWARD PLACEMENT
OF THE FRONT AND SLIGHT CHANCES FOR STORMS ACROSS NORTHERN OKLAHOMA
ON SATURDAY.

UPPER RIDGE WILL BUILD OVER TEXAS/SOUTHERN PLAIN ON SUNDAY
BRINGING MORE DRY AND HOT WEATHER. ANOTHER FRONT/TROUGH MAY BRING
ANOTHER CHANCE FOR RAIN AND STORMS BY THE MIDDLE OF NEXT WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  96  73  95  71 /   0  10  10  10
HOBART OK        101  74 100  74 /   0  10  10  10
WICHITA FALLS TX 101  75 100  75 /   0  10  10  10
GAGE OK          103  70  97  65 /  10  10  20  20
PONCA CITY OK     98  73  95  72 /  10  10  10  30
DURANT OK         96  73  94  72 /   0   0  10  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR
     OKZ005-006-009>011-014>016-021-022.

TX...NONE.
&&
Hazardous weather outlook, Jun 7, 12:00 PM CDT, 16 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1200 PM CDT TUE JUN 7 2011

OKZ004>048-050>052-TXZ083>090-081200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1200 PM CDT TUE JUN 7 2011

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORM OUTLOOK...
NO ORGANIZED SEVERE THUNDERSTORMS ARE EXPECTED.

DISCUSSION...
AN ISOLATED AFTERNOON OR EARLY EVENING THUNDERSTORM CANNOT BE RULED
OUT ACROSS FAR WESTERN OKLAHOMA AND ADJACENT PARTS OF NORTH TEXAS.
IF A STORM DOES FORM... IT WOULD BE CONFINED TO AN AREA WEST OF
CHEROKEE...CLINTON...AND ALTUS IN OKLAHOMA...AND WEST OF VERNON AND
SEYMOUR IN TEXAS.

A ZONE OF WEAK MID-LEVEL UPWARD MOTION RESULTED IN AN AREA OF CLOUD
COVER AND SCATTERED LIGHT RAIN SHOWERS THIS MORNING FROM THE EASTERN
PANHANDLES INTO FAR WESTERN OKLAHOMA. ALTHOUGH THIS FORCING IS
EXPECTED TO WEAKEN THROUGH THE DAY...IT HAS RESULTED IN A PRONOUNCED
MOIST LAYER IN THE MID-LEVELS OF THE ATMOSPHERE. WITH VERY DEEP
MIXING NEAR A DRYLINE THIS AFTERNOON...WE CANNOT RULE OUT A STRAY
STORM OR TWO IN THIS MOISTENED LAYER. ALTHOUGH INSTABILITY AND SHEAR
WILL BE ON THE WEAK SIDE...DRY AIR BELOW CLOUD BASE WILL SUPPORT
STRONG TO SEVERE WIND GUSTS WITH ANY STORM THAT MANAGES TO MATURE.
THE PROBABILITY FOR THIS TO HAPPEN IS TOO LOW FOR A RISK AREA.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT WEDNESDAY JUNE 8.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...15 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...20 PERCENT.

OTHER HAZARDOUS WEATHER...
EXTREME WILDFIRE POTENTIAL EXISTS THROUGH THE AFTERNOON ACROSS
NORTHWEST AND WEST-CENTRAL OKLAHOMA. A RED FLAG WARNING IS IN
EFFECT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

THUNDERSTORM OUTLOOK...
BY LATE IN THE WEEK A SLOW MOVING COLD FRONT WILL APPROACH NORTHERN
OKLAHOMA. THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS NEAR THE FRONT
THURSDAY AND FRIDAY.

OTHER HAZARDOUS WEATHER...
WILDFIRE POTENTIAL WILL AGAIN BE EXTREME WEDNESDAY OVER NORTHWEST
AND WEST-CENTRAL OKLAHOMA.

THE NEXT HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 5 AM WEDNESDAY.

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 6:29 PM CDTSpecial Weather StatementOUNHarmon31 min
Jun 8, 6:54 PM CDTSpecial Weather StatementOUNHarper36 min
Jun 8, 6:59 PM CDTSpecial Weather StatementOUNHarmon31 min

Nearby

Red Flag Warnings in Oklahoma, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.